Format

Send to

Choose Destination
J Matern Fetal Neonatal Med. 2014 Jul;27(11):1180-1. doi: 10.3109/14767058.2013.847425. Epub 2013 Oct 17.

Anaphylactic shock due to vitamin K in a newborn and review of literature.

Author information

1
Division of Neonatology, Megapark Hospital , KahramanmaraƟ , Turkey .

Abstract

Newborn infants are born with an immature innate immunity. They are less likely to develop anaphylaxis since their immune system is weaker than older infants and children. There are only a few reports of side effects after vitamin K injection in neonates although prophylaxis against hemorrhagic disease of the newborn with this drug has been in routine practice in all over the world for many years. We herein report a case of anaphylactic shock developing after the intramuscular administration of vitamin K1 in a newborn. To our knowledge, this patient is the first case of neonatal anaphylactic shock developing due to intramuscular administration of vitamin K1. We suggest the clinicians should be aware of this possibility of potentially fatal adverse effect occurring with intramuscular administration of vitamin K1.

KEYWORDS:

Anaphylaxis; newborn; vitamin K

PMID:
24059412
DOI:
10.3109/14767058.2013.847425
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center